Alert archive / Georgia / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 6, NWS Atlanta, GA

January 31, 2008Harris County, Muscogee County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jan 31, 2008, 10:25 PM EST for Harris County, Muscogee County, Georgia. It was in force for 35 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 31, 2008, 10:25 PM EST (03:25 UTC)
Expired
Jan 31, 2008, 11:00 PM EST
In force
35 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Harris County, GA, Muscogee County, GA

What was reported inside it

TimeReportWhereRemark
Jan 31, 10:29 PM ESTTSTM WND DMG6 N Columbus, GASHINGLES BLOWN OFF HOME IN GREEN ISLAND HILLS.
Jan 31, 10:30 PM ESTTSTM WND DMG3 N Columbus, GAMUSCOGEE COUNTY 911 CENTER RECEIVED REPORTS BETWEEN 1030 AND 1045 PM OF AT LEAST 5 TREES DOWN ON THE NORTH END OF THE COUNTY. NUMEROUS POWERLINES ALSO DOWN.
Jan 31, 10:30 PM ESTTSTM WND DMGColumbus, GAA 45-50 FT 16 INCH DIAMETER TREE DOWN ACROSS A DRIVEWAY CRUSHING A SPORT UTILITY VEHICLE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 3.4 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2008-02-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2008-02-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 466 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
687 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
466 m²/s²
0-3 km storm-relative helicity
696 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 010326
SVRFFC
GAC145-215-010400-
/O.NEW.KFFC.SV.W.0006.080201T0325Z-080201T0400Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1025 PM EST THU JAN 31 2008

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN HARRIS COUNTY IN WEST CENTRAL GEORGIA
  MUSCOGEE COUNTY IN WEST CENTRAL GEORGIA

* UNTIL 1100 PM EST

* AT 921 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60
  MPH.  THIS STORM WAS LOCATED 7 MILES WEST OF COLUMBUS...MOVING
  EAST AT 50 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  FORTSON...CATAULA...PINE MOUNTAIN VALLEY AND WAVERLY HALL.

A WIND GUST TO 59 MPH WAS OBSERVED AT AUBURN WITH THIS LINE OF 
STORMS.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3245 8500 3252 8500 3260 8508 3268 8510
      3285 8471 3283 8469 3267 8468 3257 8469
      3255 8467 3248 8473 3238 8497
TIME...MOT...LOC 0325Z 248DEG 43KT 3253 8503

$$
2 follow-up statements
000 
WWUS52 KFFC 010348
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1048 PM EST THU JAN 31 2008

GAC145-215-010400-
/O.CON.KFFC.SV.W.0006.000000T0000Z-080201T0400Z/
MUSCOGEE GA-HARRIS GA-
1048 PM EST THU JAN 31 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM EST
FOR SOUTHERN HARRIS AND MUSCOGEE COUNTIES...

AT 1046 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS UP TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM HAMILTON TO ELLERSLIE TO 8 MILES SOUTHEAST OF MIDLAND...MOVING
EAST AT 45 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SHILOH.

THE PUBLIC REPORTED 50 MPH WIND GUSTS IN COLUMBUS.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3245 8500 3252 8500 3260 8508 3268 8510
      3285 8471 3283 8469 3267 8468 3257 8469
      3255 8467 3248 8473 3238 8497
TIME...MOT...LOC 0348Z 248DEG 43KT 3275 8481 3262 8472
          3249 8471

$$
000 
WWUS52 KFFC 010402
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1059 PM EST THU JAN 31 2008

GAC145-215-010409-
/O.EXP.KFFC.SV.W.0006.000000T0000Z-080201T0400Z/
MUSCOGEE GA-HARRIS GA-
1059 PM EST THU JAN 31 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN HARRIS AND
MUSCOGEE COUNTIES EXPIRES AT 1100 PM EST...

AT 1055 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT THE STORMS THAT PROMPTED THE WARNING HAD WEAKENED AND WERE NO 
LONGER CONSIDERED SEVERE AS THEY WERE EXITING EXTREME EASTERN 
MUSCOGEE AND HARRIS COUNTIES. 

THE PUBLIC EARLIER REPORTED SHINGLES BLOWN OFF A ROOF ALONG THE 
HARRIS AND MUSCOGEE COUNTY LINE. 

IF YOU OBSERVED WIND DAMAGE...HAIL OR SIGNIFICANT FLOODING...WAIT 
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL 
WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3245 8500 3252 8500 3260 8508 3268 8510
      3285 8471 3283 8469 3267 8468 3257 8469
      3255 8467 3248 8473 3238 8497
TIME...MOT...LOC 0359Z 248DEG 43KT 3278 8466 3265 8457
          3252 8456

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 31, 9:20 PM EST, 1 hour 5 minutes earlier.

Area forecast discussion, Jan 31, 9:20 PM EST, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
920 PM EST THU JAN 31 2008

.UPDATE...
WARM FRONT CURRENTLY ALONG THE STATE LINE BETWEEN THE FL PANHANDLE
AND GA/AL IS BEING WATCHED CLOSELY THIS EVENING FOR ANY EVIDENCE OF
A NORTHWARD SURGE. WEDGE APPEARS TO BE STRONGLY IN PLACE ACROSS
NORTH AND CENTRAL GA THIS EVENING...AND EVEN IF WARM FRONT LIFTS
NORTH AHEAD OF THE APPROACHING CONVECTIVE LINE...IT SHOULD REMAIN
SOUTH OF STEWART COUNTY GA. LOCAL STORM REPORTS OUT OF BMX AND MOB
SUGGEST SOME DAMAGING WIND AND SMALL HAIL POTENTIAL WITH THE
LINE...THOUGH THE POTENTIAL SHOULD BE LESSENING AS THE STORMS BECOME
MORE ELEVATED ABOVE OUR WEDGE LAYER ALTHOUGH AT LEAST FROM A RADAR
PRESENTATION...THE LINE OF STORMS STILL APPEARS TO BE SOLID.

UP IN THE NORTH...HIGHER ELEVATION LOCATIONS ARE ALREADY SEEING THE
EFFECTS OF THE 50 KT WINDS THAT THE FFC 00Z SOUNDING SHOWED AT 4000
FT. HIGHER ELEVATION LOCATIONS ABOVE THE INFLUENCE OF THE INVERSION
HAVE THE GREATEST POTENTIAL FOR THE STRONGEST WIND GUSTS. REPORTS
HAVE COME IN FROM PICKENS COUNTY OF TREES DOWN...EXPECT MORE OF
THESE AS LARGE AREA OF STRATIFORM RAIN APPROACHES FROM ALABAMA. NO
CHANGES TO THE FORECAST AT THIS TIME.

RRH

&&

.SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...
LOW PRESSURE OVER LOWER MISSISSIPPI VALLEY THIS AFTERNOON PULLING
NORTHEAST INTO OHIO VALLEY BY FRIDAY MORNING. STRONG HIGH OVER THE
MID ATLANTIC STATES HAS CWA UNDER INFLUENCE OF WEDGE WITH WINDS
EAST 10 TO 20 MPH WITH HIGHER GUSTS. DEW POINTS IN TEENS AND
SINGLE DIGITS AT THIS TIME OVER NORTHEAST GA. WARM FRONT JUST
PUSHING INTO THE GULF COAST AREA...AND LOOKS LIKE THIS FRONT MAY
STRUGGLE TO GET INTO SOUTH GA. RAIN SHOULD INCREASE OVER THE CWA
THIS EVENING. WITH SUCH LOW DEW POINTS...RAIN MAY POSSIBLY MIX
WITH SLEET IN THE NORTHEAST THIS EVENING. OTHERWISE...STRONG LOW
LEVEL JET SHOULD BRING WARMING ACROSS THE CWA TONIGHT WITH A
GRADUAL MODIFICATION OF DEW POINTS AND AM NOT EXPECTING ANY OTHER
PROBLEMS WITH FREEZING PRECIPITATION. WITH WEDGING FIRMLY IN
PLACE...BEST INSTABILITY SHOULD REMAIN IN SOUTH GEORGIA TONIGHT. HAVE
MENTIONED THUNDER ONLY SOUTHERN FEW COUNTIES OF THE CWA. WINDS
WILL BE STRONG AND WILL HAVE TO BE MONITORED FOR POSSIBLE WIND
ADVISORY. FRONT ENTERING NORTHWEST GEORGIA BEFORE SUNRISE FRIDAY
AND PUSHING ACROSS THE REMAINDER OF THE AREA DURING THE DAY. DRY
FOR THE REMAINDER OF THE SHORT TERM. WITH EASTERLY WINDS AND
RAIN...TEMPERATURES WERE TRICKY. GENERALLY TRIED TO KEEP DIURNAL
RANGE SMALL FOR THE OVERNIGHT. TOOK A BLEND OF FWC/MAV FOR REST OF
THE SHORT TERM.

.LONG TERM /SUNDAY THROUGH THURSDAY/...
MADE NO CHANGES TO EXTENDED PERIOD. UPPER FLOW BECOMING
SOUTHWESTERLY BY MONDAY WITH CHANCE OF RAIN RETURNING FOR MONDAY.
ANOTHER SHORT WAVE MOVING THROUGH THE OHIO VALLEY SHOULD BRING A
FRONT ACROSS THE CWA ON WEDNESDAY...AND DRY AGAIN FOR THURSDAY.

&&

.AVIATION...
RAIN FALLING INTO INITIALLY COOL DRY AIR AT THE SURFACE WILL CAUSE
CEILINGS TO DROP BELOW 3 THOUSAND FEET EARLY THIS EVENING. AS DRY
BULB AND DEWPOINT TEMPERATURES CLOSE...CEILINGS WILL EVENTUALLY DIP
TO BELOW 1 THOUSAND FEET...PROBABLY BY 03Z OR SO. THEN THE MAIN BAND
OF SHOWERS AND THUNDERSTORMS WILL BEGIN TO PUSH ACROSS FROM THE WEST
AND CONDITIONS WILL VARY...BUT IFR CONDITIONS WILL PREVAIL. WINDS
JUST OFF THE SURFACE WILL INCREASE BY MIDNIGHT AND LOW LEVEL WIND
SHEAR IS ANTICIPATED. LOW CEILINGS AND VISIBILITIES WILL IMPROVE
RAPIDLY WITH THE PASSAGE OF THE SURFACE FRONT BETWEEN 10Z AND 14Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          36  50  28  63  33 / 100  40   5   5   5
ATLANTA         39  47  30  62  39 / 100  10   5   5   5
BLAIRSVILLE     36  43  24  60  28 / 100  20   5   5  10
CARTERSVILLE    38  51  25  61  27 / 100  10   5   5   5
COLUMBUS        45  55  30  65  37 /  90  10   5   5  10
GAINESVILLE     37  48  30  61  37 / 100  30   5  10   5
MACON           48  55  27  64  33 /  90  20   5   5  10
ROME            38  48  26  64  30 / 100  10   5   5  10
PEACHTREE CITY  39  49  25  63  26 / 100  10   5   5   5
VIDALIA         48  61  30  66  30 /  80  50   0   5   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 6 AM EST FRIDAY FOR THE FOLLOWING ZONES:
BALDWIN...BANKS...BARROW...BARTOW...BIBB...BLECKLEY...BUTTS...CARROLL
...CHATTAHOOCHEE...CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...CRAW
FORD...CRISP...DEKALB...DODGE...DOOLY...DOUGLAS...EMANUEL...FAYETTE..
.FLOYD...FORSYTH...GLASCOCK...GREENE...GWINNETT...HALL...HANCOCK...HA
RALSON...HARRIS...HEARD...HENRY...HOUSTON...JACKSON...JASPER...JEFFER
SON...JOHNSON...JONES...LAMAR...LAURENS...MACON...MADISON...MARION...
MERIWETHER...MONROE...MONTGOMERY...MORGAN...MUSCOGEE...NEWTON...NORTH

FULTON...OCONEE...OGLETHORPE...PAULDING...PEACH...PIKE...POLK...PULAS
KI...PUTNAM...ROCKDALE...SCHLEY...SOUTH
FULTON...SPALDING...STEWART...SUMTER...TALBOT...TALIAFERRO...TAYLOR..
.TELFAIR...TOOMBS...TREUTLEN...TROUP...TWIGGS...UPSON...WALTON...WARR
EN...WASHINGTON...WEBSTER...WHEELER...WILCOX...WILKES...WILKINSON.

HIGH WIND WARNING UNTIL 6 AM EST FRIDAY FOR THE FOLLOWING ZONES:
CATOOSA...CHATTOOGA...DADE...DAWSON...FANNIN...GILMER...GORDON...
LUMPKIN...MURRAY...PICKENS...TOWNS...UNION...WALKER...WHITE...
WHITFIELD.

&&
Hazardous weather outlook, Jan 31, 7:20 PM EST, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
720 PM EST THU JAN 31 2008

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-011100-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
720 PM EST THU JAN 31 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TONIGHT
STRONG WINDS WITH GUSTS POSSIBLY HIGHER THAN 50 MPH POSSIBLE IN
EXTREME NORTH GEORGIA. STRONG WINDS ELSEWHERE ACROSS NORTH AND
CENTRAL GEORGIA COULD PRODUCE GUSTS TO 35 MPH. ISOLATED
THUNDERSTORMS EXPECTED ACROSS PORTIONS OF NORTH AND CENTRAL GEORGIA.

.SYNOPSIS...
A STRONG LOW PRESSURE SYSTEM IN THE LOWER MISSISSIPPI RIVER VALLEY
WILL MOVE INTO KENTUCKY AND EASTERN TENNESSEE BY DAYBREAK FRIDAY. A
STRONG COLD FRONT ASSOCIATED WITH THIS SYSTEM WILL ARRIVE IN WESTERN
GEORGIA JUST PRIOR TO DAYBREAK.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD WILL BE STRONG WINDS IN THE EXTREME NORTHERN
COUNTIES...ESPECIALLY IN THE HIGHER ELEVATIONS. ISOLATED
THUNDERSTORMS ARRIVING AHEAD OF THE COLD FRONT LATE TONIGHT MAY ALSO
PRODUCE STRONG WINDS...ESPECIALLY ACROSS THE CENTRAL PART OF THE
STATE.

.DISCUSSION...
THE LOW PRESSURE SYSTEM IS PRODUCING STRONG SOUTHERLY WINDS JUST
ABOVE THE SURFACE IN NORTH GEORGIA WHERE A WEDGE OF COLD AIR REMAINS
TRAPPED. AS THE LOW DRAWS CLOSER TONIGHT...WIND SPEEDS WILL
INCREASE. LOCATIONS AT ELEVATION...LIKE ON RIDGES AND IN THE
MOUNTAINS WILL BE CLOSEST TO THE STRONG WIND JET...AND COULD SEE
WIND SPEEDS OF 50 MPH OR HIGHER...WHICH WOULD LIKE CAUSE DAMAGE TO
TREES AND POWER LINES. THE AREA OF THE STATE MOST LIKELY TO
EXPERIENCE WINDS THAT STRONG ARE ALONG AND NORTH OF A LINE FROM
SUMMERVILLE TO DAWSONVILLE TO CLEVELAND. THE THREAT OF STRONG
DAMAGING WIND IN THAT AREA WILL PERSIST FOR MUCH OF THE NIGHT.

THUNDERSTORMS ASSOCIATED WITH THE COLD FRONT ARE EXPECTED TO BE
ELEVATED IN THE NORTHERN PART OF GEORGIA WHERE THE COLD AIR REMAINS
TRAPPED. THIS SHOULD LIMIT THE STRENGTH OF THE WIND THAT MIGHT REACH
THE GROUND. HOWEVER...THE THUNDERSTORMS WILL PROBABLY BE ABLE TO
PRODUCE GUSTY WINDS AT THE SURFACE IN THOSE PORTIONS OF CENTRAL
GEORGIA THAT ARE IN WARMER AIR THAT IS PUSHING IN FROM THE SOUTH.
THE AREA WITH THE HIGHEST CHANCE OF STRONG THUNDERSTORM-RELATED
WINDS ARE ALONG AND SOUTH OF A LINE FROM COLUMBUS TO MACON TO
LOUISVILLE. THE THUNDERSTORMS SHOULD ACCOMPANY A BAND OF HEAVY RAIN
AND ARRIVE IN THE WESTERNMOST COUNTIES AROUND 10PM TO 11PM. THIS
BAND OF SHOWERS AND THUNDERSTORMS WILL THEN PUSH ON TO THE EAST
DURING THE NIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THUNDERSTORMS WITH STRONG GUSTY WINDS WILL BE POSSIBLE PRIOR TO
DAYBREAK FRIDAY ACROSS THE EASTERN PORTION OF CENTRAL GEORGIA.
STRONG...GUSTY WINDS WILL ALSO BE POSSIBLE ACROSS MUCH OF NORTH AND
CENTRAL GEORGIA EARLY FRIDAY. THERE WILL BE ANOTHER CHANCE FOR
THUNDERSTORMS LATE TUESDAY. OTHERWISE...HAZARDOUS WEATHER CONDITIONS
ARE NOT EXPECTED FOR THE PERIOD SATURDAY THROUGH MONDAY...OR FOR
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SOUTH OF A COLUMBUS...TO MACON...TO LOUISVILLE LINE ARE
REQUESTED TO SEND REPORTS OF DAMAGE FROM THUNDERSTORM WINDS TONIGHT.
SPOTTERS AND EMA OFFICIALS ALONG AND NORTH OF A LINE FROM
SUMMERVILLE TO DAWSONVILLE TO CLEVELAND ARE ALSO REQUESTED TO SEND
REPORTS OF WIND DAMAGE TONIGHT. CALL TOLL FREE 1 8 6 6 7 6 3 4 4 6
6.

15

In the hours before

Local storm report, Jan 31, 8:39 PM EST, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
839 PM EST THU JAN 31 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     NON-TSTM WND DMG 2 S BLAINE              34.48N 84.56W
01/31/2008                   PICKENS            GA   PUBLIC

            TWO TREES DOWN, ONE ON POWERLINE.

0730 PM     NON-TSTM WND DMG 8 W JASPER              34.47N 84.57W
01/31/2008                   PICKENS            GA   PUBLIC

            LARGE PINE TREE DOWN ON ARROWHEAD ROAD OFF HIGHWAY 53.

0800 PM     NON-TSTM WND DMG 8 WSW JASPER            34.43N 84.56W
01/31/2008                   PICKENS            GA   PUBLIC

            THREE TREES DOWN ON JERUSALEM CHURCH ROAD, ONE BLOCKING
            THE ROADWAY.

&&

SKONARIK
Local storm report, Jan 31, 9:33 PM EST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
933 PM EST THU JAN 31 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 PM     ICE STORM        SUCHES                  34.69N 84.02W
01/31/2008                   UNION              GA   EMERGENCY MNGR

            FREEZING RAIN ACCUMULATING ON TREES AND GRAVEL ROADS.

&&

SKONARIK
Special weather statement, Jan 31, 10:18 PM EST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1018 PM EST THU JAN 31 2008

GAZ078-089-090-102-010400-
1018 PM EST THU JAN 31 2008

...SIGNIFICANT WEATHER ALERT FOR 35 MPH WINDS IN STEWART...
CHATTAHOOCHEE...MUSCOGEE AND HARRIS COUNTIES UNTIL 1100 PM EST...

AT 912 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 19 MILES WEST OF MULBERRY GROVE TO 7 MILES
SOUTHWEST OF FLORENCE MARINA STATE PARK...MOVING NORTHEAST AT 55 MPH.

WIND GUSTS OF 35 MPH...HEAVY RAIN...AND OCCASIONAL LIGHTNING STRIKES
ARE LIKELY AS THESE STORMS MOVE ACROSS STEWART...CHATTAHOOCHEE...
MUSCOGEE AND HARRIS COUNTIES THROUGH 1100 PM EST. SOME LOCATIONS IN
THE PATH OF THESE STORMS INCLUDE FLORENCE MARINA STATE
PARK...OMAHA...PROVIDENCE CANYON STATE PARK...FORT BENNING...FORT
BENNING SOUTH...COLUMBUS...MULBERRY GROVE...JAMESTOWN...FORTSON...
WHITESVILLE...WESTVILLE...TROUTMAN...LUMPKIN...MIDLAND AND LOUVALE.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 1, 2:59 AM ESTWind AdvisoryFFCCatoosa, Chattooga, Dade, Dawson, Fannin, Gilmer and 9 more5 hr

Nearby

Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.